Alert archive / Missouri / Areal Flood Warnings in 2008

Areal Flood Warning 32, NWS St. Louis, MO

July 26, 2008Lincoln County, Montgomery County, Missouri

NWS St. Louis, MO issued this areal flood warning at Jul 26, 2008, 8:15 PM CDT for Lincoln County, Montgomery County, Missouri. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2008, 8:15 PM CDT (01:15 UTC)
Expired
Jul 27, 2008, 7:41 AM CDT
In force
11 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1732 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 26, 6:24 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 26, 6:24 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT SAT JUL 26 2008

.DISCUSSION...
/357 PM CDT SAT JUL 26 2008/

IN THE NEAR TERM...WEEPING AC DECK OVER SRN IA IS MOVING INTO THE
NRN FA. SO FAR NO REPORTS OF ANYTHING MORE THAN SPRINKLES...BUT IT
IS FALLING OUT OF CLOUDS WITH BASES OF 12-15KFT. THIS IS ASSOCIATED
WITH A VORT MAX AND WILL PRIMARILY CROSS THRU THE NRN FA DURING THIS
EVENING. OTHERWISE...MAIN FOCUS WILL TURN OUT W...WHERE BAROCLINIC
ZONE AND THE RICH MOISTURE AND INSTABILITY WE HAD YESTERDAY HAS BEEN
SHUNTED TO THE SOUTHWEST BY FRONT.

THIS MOISTURE AND INSTABILITY WILL SLOWLY BEGIN TO WORK ITS WAY BACK
INTO OUR AREA AS WEAK HI PRES BEHIND THE FRONT IS QUICK TO SLIDE TO
THE E BY LATER TONIGHT. SOME WEAK FORCING ON APPROACHING FRONTAL
ZONE MAY KICK OFF AN ISOLD TSRA AND HAVE PLACED SLIGHT CHANCES FOR
CNTRL MO.

HAVE PUSHED BACK TIMING OF POTENTIAL MCS FROM SUNDAY TO SUNDAY NIGHT
AS MOISTURE/INSTABILITY RETURN HAS SLOWED. DUE TO THE UNCERTAINTY OF
TRACK...HAVE JUST CHANCE CATEGORY POPS AT THIS TIME...BUT AM
THINKING IT WILL PRIMARILY IMPACT THE NRN AND ERN FA SUNDAY NIGHT
AND EARLY MONDAY. IF THIS SCENARIO HAPPENS...AND ADDITIONAL SCENARIO
WILL BE OUTFLOW THAT THIS WILL GENERATE TO BE USED AS FOCUS FOR
ADDITIONAL TSRA ON MONDAY AFTERNOON IN OTHER PARTS OF ERN/CNTRL MO.

HEAT WILL ATTEMPT TO RETURN ON MONDAY AS WELL WITH THE MOISTURE AND
INSTABILITY...BUT QUESTIONABLE AS TO HOW EFFECTIVELY IT WILL RETURN
DUE TO EXPECTED CLOUDS AND PCPN. LEANED TOWARDS THE COOLER MOS TEMPS
ON MONDAY FOR THIS REASON...BUT ALSO THE MAV HAS HAD A TENDENCY TO
BE TOO WARM ANYWAY. HAVE BOUGHT MORE INTO MAV/MEX MOS FOR TUESDAY...
ESPECIALLY WITH SWLY FLOW EXPECTED TO SET UP AND LESSER PCPN CHCS.
THIS COULD SURGE HEAT INDICES TO NEAR 105 IN SPOTS...ESPECIALLY FOR
STL CITY AND ENVIRONS.

FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...MEDIUM RANGE
MODELS ARE IN GENERAL AGREEMENT THAT OUR FAMILAR NWLY FLOW PATTERN
AT H500 WILL CONTINUE THRU THE EARLY PART OF THE PERIOD...BUT BE
FACED WITH AN EVER INCREASINGLY ASSERTIVE RIDGE BY NEXT WEEKEND.
SOURCES OF DISAGREEMENT AMONGST THE MODELS REMAIN WHAT TO DO WITH
THE REMNANTS OF DOLLY INSOFAR AS HOW FAST TO BRING IT AROUND THE
BACKSIDE OF THE RIDGE AND WHERE EXACTLY TO TRACK IT THRU. A VERY
BROAD MODEL CONSENSUS STILL FAVORS THE WED-THURS TIME FRAME AND AS
SUCH...HAVE KEPT IN CHANCE POPS DURING THAT PERIOD. AT THE
SURFACE...A FRONTAL BOUNDARY IS EXPECTED TO DROP INTO OUR REGION BY
LATE NEXT WEEK BUT CONFIDENCE IN PLACEMENT AND TIMING IS EVEN LOWER
THAN TRYING TO FIGURE WHEN DOLLY/S REMNANTS WILL GET HERE...AND SO
WILL ONLY FIGURE IN WITH SLIGHT CHANCE POPS AT THIS JUNCTURE. BUT
WITH EVER INCREASINGLY ASSERTIVE H500 RIDGE...WHICH WOULD BE A GOOD
SEGWAY INTO AUGUST...CHANCES OF MUCH SWD PENETRATION OF FRONTS LOOKS
SLIMMER. TEMPS FORECASTED AOA NORMAL FOR THIS TIME OF YEAR.

TES

&&

.AVIATION...
/532 PM CDT SAT JUL 26 2008/
FOR THE 00Z TAFS...NWLY SFC WNDS WILL BCM LGT THIS EVNG AS SFC RDG
EXTDG FM WRN MN SE THRU NERN MO BLDS SEWD THRU IL...THEN THE SFC
WNDS WL BCM SELY ON SUN AS THE SFC RDG SHIFTS E OF THE CWA. MID
LVL CLOUDS OVER NERN MO W CNTRL IL AHD OF A NW FLOW SHRTWV TROF
MAY BRIEFLY GRAZE STL THIS EVNG...BUT SHOULD REMAIN MAINLY NE OF
STL/SUS. THE DIURNALLY DRIVEN CUMULUS CLOUDS SHOULD DISSIPATE
EARLY THIS EVNG WITH LOSS OF DAYTIME HTG. CONVECTION SHOULD REMAIN
W OF THE TAF SITES TGT BUT MAY HAVE SOME HI LVL DEBRIS CLOUDINESS
ESPECIALLY IN COU. MAY HAVE SOME LGT FOG LT TGT/EARLY SUN MRNG BUT
IT WILL NOT BE AS BAD AS EARLY SAT MRNG AS THERE WAS PLENTY OF
HTG AND MIXING THIS AFTN AND THERE WILL BE SLIGHTLY LWR SFC DWPTS
TGT ESPECIALLY IN UIN. DIURNAL CUMULUS CLOUDS WILL DVLP AGAIN BY
LT SUN MNRG. CONVECTION MAY DVLP OR MOVE INTO UIN AND COU SUN
AFTN BUT MAY LEAVE OUT OF THE TAFS ATTM AS THE PROBABILITY LOOKS
FAIRLY LOW.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 26, 4:05 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT SAT JUL 26 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
405 PM CDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER PARTS OF NORTHEAST
AND CENTRAL MISSOURI LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER MUCH OF THE AREA ON
SUNDAY THROUGH MONDAY. SOME OF THESE STORMS MAY BE SEVERE SUNDAY
AFTERNOON AND SUNDAY NIGHT...PRODUCING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL.

TEMPERATURES IN THE 90S WITH HIGH RELATIVE HUMIDITIES ARE
EXPECTED TO PUSH AFTERNOON AND EARLY EVENING HEAT INDICES TO
BETWEEN 100 AND 105 DEGREES EACH DAY BETWEEN MONDAY THROUGH
FRIDAY...PRIMARILY FOR THE CITY OF ST. LOUIS AND ITS IMMEDIATE
SURROUNDING AREA.

THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:05 PM CDTAreal Flood WarningLSXMonroe, Shelby12 hr
Jul 26, 10:25 PM CDTRiver Flood WarningLSXLincoln13 hr
Jul 27, 7:50 AM CDTAreal Flood WarningLSXMonroe, Shelby14 hr
Jul 27, 3:45 PM CDTFlash Flood WatchLSXAudrain, Knox, Lewis, Marion, Monroe, Pike and 2 more18 hr

Nearby

Areal Flood Warnings in Missouri, 2008Every areal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.